Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
|stormieangelstormie - Sat Jul 07, 2007 5:33 am||
I am a 42 year old woman with a long history of simple partial seizures. Currently I am talking 1200 mg of Neurontin, 2 mg Clonopin, Prevacid. and 60 mg of Cymbalta. I have been on Neurontin for almost 2 years and Clonopin for almost 1 year.
Two moths ago, my 4 year old daughter hit me in the head with an unopened can of Mountain Dew. It felt like she had split my head open but it did not cut into my head. I had horrible heads for a couple of months. I had a CT scan and it was normal.
On July 6th of this year, I had an open MRI with contrast for memory, concentration, balance, problems typing (like transposing letters in words and sitting for quite awhile trying to remember how to spell the simplest words) problems. My doctor thought maybe my seizures could possibly getting worse.
After about 15 minutes, it took everything I had to lay there. The back of my head felt like someone had set it on fire. It was burning so badly. She asked me what was wrong and I told her about it and she said she had never of anything like it. after it was over, my head felt hot where it had been burning. It felt like a literal burn. I can still apply a little pressure to the area and it feels like a burn that has almost healed.
The burning started before the contrast was injected.
Have you any idea why this could have happened? (I don't have any metal in my head.)
(I know there is a lot of mistakes but It took me a long time to type this correcting every few minutes and I missed some of the mistakes.) I am a student and am worried about having to leave college.
|Dr. Chan Lowe - Tue Jul 17, 2007 6:50 pm||
Unfortunately I really can't give you any answers as I'm a bit stumped by your case. I would suggest a repeat EEG to look for seizure activity.
The pain during the MRI may have been triggered by pressure on the nerves that supply the back of the head. If your head was positioned just right it may have pinched the nerve between your head and the bed.
Seeing a neurologist may also be helpful to help diagnose what is going on.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.